Nondegenerate Groups of Regular Points

  • Valeriĭ V. Buldygin
  • Karl-Heinz Indlekofer
  • Oleg I. Klesov
  • Josef G. Steinebach
Part of the Probability Theory and Stochastic Modelling book series (PTSM, volume 91)


The defining property of an ORV-function f is that \(f\in \mathbb {{F}}_{+}\) is measurable and the upper limit function exists and is positive and finite (see Definition 3.7). The main aim of this chapter is to study a subclass of functions in ORV with “nondegenerate group of regular points”, that is, those ORV-functions for which a limit function exists (see Definition 3.2) and is positive and finite belonging to a certain multiplicative subgroup in R+.


  1. 2.
    N.H. Abel, Méthode générale pour trouver des fonctions d’une seule quantité variable lorsqu’une propriété de ces fonctions est exprimée par une équation entre deux variables, Mag. Naturvidenskab. 1 (1823), no. 2, 1–10.Google Scholar
  2. 4.
    J. Aczél, Lectures on Functional Equations and their Applications, Academic Press, New York–San Francisco–London, 1966.zbMATHGoogle Scholar
  3. 5.
    J. Aczél, The state of the second part of Hilbert’s fifth problem, Bull. Amer. Math. Soc. 20 (1989), no. 2, 153–163.MathSciNetCrossRefGoogle Scholar
  4. 7.
    V. Aguiar and I. Guedes, Shannon entropy, Fisher information and uncertainty relations for log-periodic oscillators, Phys. A 423 (2015), 72–79.MathSciNetCrossRefGoogle Scholar
  5. 8.
    S. Aljančić and D. Arandelović, O-regularly varying functions, Publ. Inst. Math. (Beograd) (N.S.) 22 (36) (1977), 5–22.Google Scholar
  6. 23.
    S. Banach, Sur l’equation fonctionnelle f(x + y) = f(x) + f(y), Fund. Math. 1 (1920), 123–124.CrossRefGoogle Scholar
  7. 27.
    F. Barra, N. Chernov, and T. Gilbert, Log-periodic drift oscillations in self-similar billiards, Nonlinearity 20 (2007), no. 11, 2539–2549.MathSciNetCrossRefGoogle Scholar
  8. 41.
    N.H. Bingham, C.M. Goldie, and J.L. Teugels, Regular Variation, Cambridge University Press, Cambridge, 1987.CrossRefGoogle Scholar
  9. 43.
    H. Bohr, Fastperiodische Funktionen, Springer-Verlag, Berlin, 1932.CrossRefGoogle Scholar
  10. 51.
    D.S. Brée and N.L. Joseph, Testing for financial crashes using the log-periodic power law model, Int. Review Financial Anal. 30 (2013), 287–297.CrossRefGoogle Scholar
  11. 53.
    I. Brissaud, Is the evolution of jazz described by a log-periodic law?, Math. Sci. Hum. Math. Soc. Sci. 178 (2007), 41–50.MathSciNetzbMATHGoogle Scholar
  12. 54.
    N.G. de Bruijn, Pairs of slowly oscillating functions occurring in asymptotic problems concerning the Laplace transform, Nieuw Arch. Wisk. 7 (1959), no. 3, 20–26.MathSciNetzbMATHGoogle Scholar
  13. 58.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, On factorization representations for Avakumović–Karamata functions with nondegenerate groups of regular points, Preprint Philipps-Universität, vol. 89, Marburg, 2002.Google Scholar
  14. 60.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, On factorization representations for Avakumović–Karamata functions with nondegenerate groups of regular points, Anal. Math. 30 (2004), no. 3, 161–192.MathSciNetCrossRefGoogle Scholar
  15. 79.
    A.L. Cauchy, Cours d’analyse de l’E‘cole Polytechnique. Analyse algebrique, V, Paris, 1821.Google Scholar
  16. 98.
    G. Darboux, Sur la composition des forces en statique, Bull. Sci. Math. 9 (1875), 281–288.zbMATHGoogle Scholar
  17. 114.
    D. Drasin and E. Seneta, A generalization of slowly varying functions, Proc. Amer. Math. Soc. 96 (1986), no. 3, 470–472.MathSciNetCrossRefGoogle Scholar
  18. 115.
    D. Drasin and D.F. Shea, Convolution inequalities, regular variation and exceptional sets, J. Anal. Math. 29 (1976), 232–293.MathSciNetCrossRefGoogle Scholar
  19. 117.
    K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Springer-Verlag, New York, 2000.zbMATHGoogle Scholar
  20. 129.
    W. Feller, An Introduction to Probability Theory and Its Applications, 2nd ed., Wiley, New York, 1971.zbMATHGoogle Scholar
  21. 156.
    I.V. Grinevich and Yu.S. Khokhlov, The domains of attraction of semistable laws, Teor. Veroyatnost. i Primenen. 40 (1995), no. 2, 417–422 (Russian); English transl. in Theory Probab. Appl. 40 (1996), no. 2, 361–366.MathSciNetCrossRefGoogle Scholar
  22. 164.
    L. de Haan, On regular variation and its application to the weak convergence of sample extremes, Math. Centre Tracts 32, Amsterdam, 1970.Google Scholar
  23. 171.
    G. Hamel, Eine Basis aller Zahlen und die unstetigen Lösungen der Funktionalgleichung f(x + y) = f(x) + f(y), Math. Ann. 60 (1905), 459–462.Google Scholar
  24. 174.
    G.H. Hardy and E.M. Wright, An Introduction to the Theory of Numbers, 5th edn., The Clarendon Press, Oxford University Press, New York, 1979.Google Scholar
  25. 183.
    D. Hilbert, Mathematical problems, Lecture delivered before the International Congress of Mathematicians at Paris in 1900, Bull. Amer. Math. Soc. 8 (1902), 437–479.MathSciNetCrossRefGoogle Scholar
  26. 206.
    J. Karamata, Sur un mode de croissance régulière. Theéorèmes fondamentaux, Bull. Soc. Math. France 61 (1933), 55–62.MathSciNetCrossRefGoogle Scholar
  27. 246.
    M. Kuczma, Functional Equations in a Single Variable, PWN, Warszawa, 1968.zbMATHGoogle Scholar
  28. 247.
    M. Kuczma, An Introduction to the Theory of Functional Equations and Inequalities, Birkhäuser, Basel–Boston–Berlin, 2009.Google Scholar
  29. 304.
    C.V. Rodríguez-Caballero and O. Knapik, Bayesian log-periodic model for financial crashes, Eur. Phys. J. B 87 (2014), no. 10, Art. 228.Google Scholar
  30. 312.
    P.K. Sahoo and P. Kanappan, Introduction to Functional Equations, Chapman & Hall/CRC, Taylor & Francis Group, Boca Raton, FL, 2011.Google Scholar
  31. 324.
    E. Seneta, Regularly Varying Functions, Springer-Verlag, Berlin–Heidelberg–New York, 1976.CrossRefGoogle Scholar
  32. 330.
    W. Sierpiński, Sur l’equation fonctionnelle f(x + y) = f(x) + f(y), Fund. Math. 1 (1920), 116–122.CrossRefGoogle Scholar
  33. 347.
    H. Steinhaus, Sur les distances des points des ensembles de mesure positive, Fund. Math. 1 (1920), no. 1, 93–104.CrossRefGoogle Scholar
  34. 367.
    J.H. Wosnitza and J. Leker, Can log-periodic power law structures arise from random fluctuations?, Phys. A 401 (2014), 228–250.MathSciNetCrossRefGoogle Scholar
  35. 368.
    M.I. Yadrenko, Dirichlet’s Principle and its Applications, “Vyshcha Shkola”, Kyiv, 1985. (Ukrainian)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Valeriĭ V. Buldygin
    • 1
  • Karl-Heinz Indlekofer
    • 2
  • Oleg I. Klesov
    • 3
  • Josef G. Steinebach
    • 4
  1. 1.Department of Mathematical AnalysisNational Technical University of UkraineKyivUkraine
  2. 2.Department of MathematicsUniversity of PaderbornPaderbornGermany
  3. 3.Department of Mathematical Analysis and Probability TheoryNational Technical University of UkraineKyivUkraine
  4. 4.Mathematical InstituteUniversity of CologneCologneGermany

Personalised recommendations